×

Automorphisms of Riemann-Cartan manifolds. (English. Russian original) Zbl 1337.53045

Math. Notes 98, No. 4, 613-623 (2015); translation from Mat. Zametki 98, No. 4, 544-556 (2015).
Summary: It is proved that the maximal dimension of the Lie group of automorphisms of an \(n\)-dimensional Riemann-Cartan manifold (space) \((M^n, g, \tilde{\nabla})\) equals \(n(n-1)/2+1\) for \(n > 4\) and, if the connection \(\tilde{\nabla}\) is semisymmetric, for \(n\geq 2\). If \(n = 3\), then the maximal dimension of the group equals 6. Three-dimensional Riemann-Cartan spaces \((M^3, g,\tilde{\nabla})\) with automorphism group of maximal dimension are studied: the torsion \(s\) and the curvature \(\tilde{k}\) are introduced, and it is proved that \(s\) and \(\tilde{k}\) are characteristic constants of the space and \(\tilde{k} = k - s^2\), where \(k\) is the sectional curvature of the Riemannian space \((M^3,g)\); a geometric interpretation of torsion is given. For Riemann-Cartan spaces with antisymmetric connection, the notion of torsion at a given point in a given three-dimensional direction is introduced.

MSC:

53C20 Global Riemannian geometry, including pinching
57S25 Groups acting on specific manifolds
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Gordeeva, I. A.; Pan’zhenskii, V. I.; Stepanov, S. E., Riemann-Cartan manifolds, 110-141, (2009), Moscow
[2] Tamm, I. E., On the curvedmomentum space, 218-225, (1975), Moscow
[3] Tamm, I. E.; Vologodskii, V. G., On the use of curved momentum space in the construction of nonlocal Euclidean field theory, 226-253, (1975), Moscow
[4] I. P. Egorov, Motions in Affine Connection Spaces (Izd. Kazansk. Univ., Kazan’, 1965) [in Russian].
[5] Pan’zhenskii, V. I., Automorphisms of the Riemann-Cartan space-time manifold, Tr. Mezhdunar. Geom. Tsentra, 5, 27-34, (2012)
[6] K. Yano and S. Bochner, Curvature and Betti Numbers (Princeton Univ. Press, Princeton, NJ, 1953; Inostrannaya Literatura, Moscow, 1957). · Zbl 0051.39402
[7] L. P. Eisenhart, Continuous Groups of Transformations (Princeton Univ. Press, Princeton, NJ, 1933; Gostekhizdat, Moscow, 1947). · Zbl 0008.10801
[8] Wang, H.-C., Finsler spaces with completely integrable equations of Killing, J. London Math. Soc, 22, 5-9, (1947) · Zbl 0029.16604
[9] Montgomery, D.; Samelson, H., Transformation groups of spheres, Ann. of Math. (2), 43, 454-470, (1943) · Zbl 0063.04077
[10] S. Kobayashi, Differential Geometry and Transformation Groups (Springer-Verlag, Berlin-Heidelberg, 1972; Nauka, Moscow, 1986). · Zbl 0246.53031
[11] A. P. Norden, Spaces with Affine Connection (Nauka, Moscow, 1976) [in Russian]. · Zbl 0925.53007
[12] L. P. Eisenhart, Riemannian Geometry (Princeton Univ. Press, Princeton, NJ, 1926; Inostrannaya Literatura, Moscow, 1948).
[13] S. Sternberg, Lectures on Differential Geometry (Prentice-Hall, Englewood-Cliffs, NJ, 1964; Mir, Moscow, 1970). · Zbl 0129.13102
[14] Pan’zhenskii, V. I., Maximally movable Riemannian spaces with torsion, Mat. Zametki, 85, 754-757, (2009) · Zbl 1190.53032
[15] Stepanov, S. E.; Gordeeva, I. A., Pseudo-Killing and pseudoharmonic vector fields on a Riemann-Cartan manifold, Mat. Zametki, 87, 267-279, (2010) · Zbl 1197.53049
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.